Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Dec 8, 2009, 4:42 AM CST for Fisher County, Nolan County, Sterling County, Texas. It took effect at Dec 8, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 4:42 AM CST (10:42 UTC)
- In effect from
- Dec 8, 2009, 12:00 PM CST
- Expired
- Dec 8, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Nolan County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 081042 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 442 AM CST TUE DEC 8 2009 ...VERY STRONG WINDS EXPECTED TO AFFECT FAR WESTERN WESTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE RAPIDLY EAST INTO THE CENTRAL AND SOUTHERN PLAINS TODAY. AS THIS OCCURS...A SURFACE LOW PRESSURE WILL STRENGTHEN OVER THE OKLAHOMA AND TEXAS PANHANDLES WITH STRONG SOUTHWEST WINDS DEVELOPING OVER WEST TEXAS. STRONG AND DAMAGING WIND GUSTS MAY OCCUR OVER FAR WESTERN PORTIONS OF THE BIG COUNTRY AND THE NORTHWESTERN CONCHO VALLEY...AS VERY STRONG WINDS ALOFT MAY BE BROUGHT DOWN TO THE SURFACE DURING THE AFTERNOON. TXZ049-054-064-082200- /O.UPG.KSJT.HW.A.0002.091208T1800Z-091209T0000Z/ /O.NEW.KSJT.HW.W.0008.091208T1800Z-091209T0000Z/ FISHER-NOLAN-STERLING- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY 442 AM CST TUE DEC 8 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL DEVELOP AND STRENGTHEN CONSIDERABLY BY EARLY THIS AFTERNOON...AND WILL RANGE FROM 30 TO 40 MPH THROUGH LATE AFTERNOON. A FEW WIND GUSTS MAY REACH AS HIGH AS 55 TO 60 MPH DURING THE AFTERNOON IN THE AREA COVERED BY THE WARNING. THE WINDS WILL SUBSIDE DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF 40 MPH OR GREATER...AND/OR WIND GUSTS OF 58 MPH OR GREATER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ065-082200- /O.UPG.KSJT.HW.A.0002.091208T1800Z-091209T0000Z/ /O.NEW.KSJT.WI.Y.0008.091208T1800Z-091209T0000Z/ COKE- INCLUDING THE CITIES OF...ROBERT LEE...BRONTE 442 AM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL DEVELOP AND STRENGTHEN BY EARLY THIS AFTERNOON...AND WILL RANGE FROM 25 TO 35 MPH THROUGH LATE AFTERNOON. A FEW GUSTS MAY REACH AS HIGH AS 45 TO 50 MPH IN THE ADVISORY AREA. THE WINDS WILL SUBSIDE DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ066-071>073-098-099-113-114-127-128-139-082200- /O.NEW.KSJT.WI.Y.0008.091208T1800Z-091209T0000Z/ RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...BALLINGER...WINTERS...MERTZON... SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...STAMFORD... ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN 442 AM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. SOUTHWEST WINDS WILL DEVELOP AND STRENGTHEN BY EARLY THIS AFTERNOON...AND WILL RANGE FROM 25 TO 35 MPH THROUGH LATE AFTERNOON. A FEW GUSTS MAY REACH AS HIGH AS 45 MPH IN THE ADVISORY AREA. THE WINDS WILL SUBSIDE DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KSJT 081926 AAA NPWSJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 126 PM CST TUE DEC 8 2009 ...VERY STRONG WINDS EXPECTED TO AFFECT FAR WESTERN WESTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE RAPIDLY EAST INTO THE CENTRAL AND SOUTHERN PLAINS TODAY. AS THIS OCCURS...A SURFACE LOW PRESSURE WILL STRENGTHEN OVER THE OKLAHOMA AND TEXAS PANHANDLES WITH STRONG SOUTHWEST WINDS DEVELOPING OVER WEST TEXAS. STRONG AND DAMAGING WIND GUSTS MAY OCCUR OVER FAR WESTERN PORTIONS OF THE BIG COUNTRY AND THE NORTHWESTERN CONCHO VALLEY... AS VERY STRONG WINDS ALOFT MAY BE BROUGHT DOWN TO THE SURFACE DURING THE AFTERNOON. TXZ049-054-064-090000- /O.CON.KSJT.HW.W.0008.000000T0000Z-091209T0000Z/ FISHER-NOLAN-STERLING- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY 126 PM CST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHWEST WINDS WILL DEVELOP AND STRENGTHEN CONSIDERABLY BY EARLY THIS AFTERNOON...AND WILL RANGE FROM 30 TO 40 MPH THROUGH LATE AFTERNOON. A FEW WIND GUSTS MAY REACH AS HIGH AS 55 TO 60 MPH DURING THE AFTERNOON IN THE AREA COVERED BY THE WARNING. THE WINDS WILL SUBSIDE DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF 40 MPH OR GREATER...AND/OR WIND GUSTS OF 58 MPH OR GREATER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ076-090000- /O.EXA.KSJT.WI.Y.0008.000000T0000Z-091209T0000Z/ CROCKETT- INCLUDING THE CITY OF...OZONA 126 PM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHWEST WINDS WILL DEVELOP AND STRENGTHEN BY EARLY THIS AFTERNOON...AND WILL RANGE FROM 25 TO 35 MPH THROUGH LATE AFTERNOON. A FEW GUSTS MAY REACH AS HIGH AS 50 MPH IN THE ADVISORY AREA. THE WINDS WILL SUBSIDE DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ065-066-071>073-098-099-113-114-127-128-139-090000- /O.CON.KSJT.WI.Y.0008.000000T0000Z-091209T0000Z/ COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...ROBERT LEE...BRONTE...BALLINGER... WINTERS...MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN 126 PM CST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHWEST WINDS WILL DEVELOP AND STRENGTHEN BY EARLY THIS AFTERNOON...AND WILL RANGE FROM 25 TO 35 MPH THROUGH LATE AFTERNOON. A FEW GUSTS MAY REACH AS HIGH AS 50 MPH IN THE ADVISORY AREA. THE WINDS WILL SUBSIDE DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 8, 3:52 AM CST, 50 minutes earlier.
Area forecast discussion, Dec 8, 3:52 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 352 AM CST TUE DEC 8 2009 .SHORT TERM... SHORT-TERM PART OF THE FORECAST IS RATHER ACTIVE...WITH A POTENT UPPER TROUGH AND SURFACE LOW PRESSURE SYSTEM FORECAST TO MOVE OUT OF THE SOUTHERN/CENTRAL ROCKIES ACROSS THE SOUTHERN/CENTRAL PLAINS. SHALLOW COLD AIR MASS...WHICH BECAME ENTRENCHED ACROSS WEST CENTRAL TEXAS DURING THE PAST 18 HOURS...REMAINS IN PLACE EARLY THIS MORNING. AREAS OF FOG AND FREEZING DRIZZLE OCCURRING ACROSS ROUGHLY THE NORTHERN THIRD OF OUR COUNTIES WHERE TEMPERATURES REMAIN BELOW FREEZING. FOG AND DRIZZLE ALSO OCCURRING FARTHER TO THE SOUTH. VISIBILITIES HAVE DROPPED TO ONE QUARTER MILE AT TIMES. TEMPERATURES ACROSS OUR CENTRAL AND NORTHERN COUNTIES...HOWEVER...HAVE CREPT UP A COUPLE OF DEGREES DURING THE PAST SEVERAL HOURS. AS THE UPPER SYSTEM APPROACHES AND SURFACE LOW PRESSURE DEVELOPS IN THE NORTHERN TX PANHANDLE OR NORTHEASTERN CORNER OF NEW MEXICO LATER THIS MORNING...THE SHALLOW COLD AIR MASS WILL ERODE FROM SOUTH TO NORTH ACROSS WEST CENTRAL TX. THE GFS SUGGESTS THE POSSIBILITY OF SOME ELEVATED CONVECTION DEVELOPING BY 12Z JUST NORTHEAST AND EAST OF HASKELL/THROCKMORTON COUNTIES...AS LIFT FROM APPROACHING SYSTEM IMPINGES ON THE AREA AND MID-LEVEL LAPSE RATES STEEPEN... ALONG WITH STRENGTHENING LOW-LEVEL JET AND INCREASING PRECIPITABLE WATER VALUES. WILL BE MONITORING OUR NORTHEASTERN COUNTIES FOR POSSIBLE DEVELOPMENT OF FREEZING RAIN EARLY THIS MORNING...WHERE SURFACE TEMPERATURES ARE NEAR THE FREEZING MARK. WITH ALL OF THE ABOVE MENTIONED CONSIDERATIONS...WILL ALLOW THE FREEZING RAIN ADVISORY TO CONTINUE UNTIL EXPIRATION AT 15Z THIS MORNING. AS THE UPPER SYSTEM AND SURFACE LOW START TO MOVE ACROSS THE SOUTHERN PLAINS/RED RIVER VALLEY AROUND MIDDAY...DRY SLOT WILL AGGRESSIVELY WORK EAST INTO WEST CENTRAL TEXAS. THIS WILL RESULT IN A QUICK CLEARING TREND WITH TEMPERATURES RAPIDLY REBOUNDING THIS AFTERNOON. THE MAIN CONCERN FOR THIS AFTERNOON IS THE STRONG GUSTY SOUTHWEST-WEST WINDS WHICH WILL OCCUR ACROSS MUCH OF THE NORTHERN HALF OF WEST CENTRAL TEXAS. WE ARE UPGRADING THE HIGH WIND WATCH TO A HIGH WIND WARNING ACROSS FISHER...NOLAN AND STERLING COUNTIES. THIS ALSO MATCHES WITH THE SURROUND WFO AREA HIGH WIND WARNING. ALSO ISSUING A WIND ADVISORY ACROSS THE REST OF THE BIG COUNTRY AND CONCHO VALLEY... EXTENDING INTO COLEMAN COUNTY. THE WARNING AND ADVISORY PRODUCTS WILL BE IN EFFECT FROM NOON TO 6 PM. SOMETIMES THESE TYPES OF EVENTS GENERATE BLOWING DUST OVER WEST TEXAS AND CARRY IT EASTWARD ALOFT INTO WEST CENTRAL TEXAS. IN THIS CASE HOWEVER...BELIEVE THE FAIRLY RECENT PRECIPITATION AND MORE LIMITED TIME WINDOW FOR DRY AIR AND WIND WILL BE INHIBITING FACTORS. AS THE UPPER SYSTEM AND SURFACE LOW PULL AWAY QUICKLY TO THE NORTHEAST TONIGHT...COLD FRONT WILL DROP SOUTH ACROSS WEST CENTRAL TEXAS. THE BEST COLD AIR ADVECTION WILL BE INTO THE BIG COUNTRY OVERNIGHT. COLD FRONTAL PASSAGE WILL BE DRY AND EXPECT SKIES TO BE MOSTLY CLEAR TONIGHT. .LONG TERM... MOST OF THE IMPORTANT WEATHER IN THE SHORT TERM AND THIS IS WHERE THE TIME WAS INVESTED THIS MORNING. TEMPERATURES ON WEDNESDAY WILL AGAIN BE A CHALLENGE...AS SHALLOW ARCTIC AIR MASS LOOKS LIKE IT WILL AGAIN MAKE FOR A VERY COLD DAY. SHOULD AT LEAST SEE SOME SUN THOUGH...AS THE AIR MASS LOOKS DRY. HAVE UNDERCUT GUIDANCE NUMBERS FOR WEDNESDAY AND WEDNESDAY NIGHT. SOUTHERN STREAM JET SWEEPS A SHORTWAVE ACROSS THE AREA FOR FRIDAY. LATEST MODELS LOOK A LITTLE DRIER THAN THEY DID BEFORE...BUT WORTH KEEPING THE SMALL POPS IN FOR THE MOMENT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 28 42 26 50 / 10 0 0 10 0 SAN ANGELO 70 33 49 28 55 / 10 0 0 10 0 JUNCTION 71 40 54 27 58 / 10 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... FISHER...HASKELL...IRION...JONES...NOLAN...RUNNELS... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...COLEMAN...CONCHO...HASKELL... IRION...JONES...RUNNELS...SHACKELFORD...TAYLOR...THROCKMORTON... TOM GREEN. HIGH WIND WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: FISHER...NOLAN...STERLING. && 19/07
Hazardous weather outlook, Dec 7, 3:04 PM CST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CST MON DEC 7 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FREEZING DRIZZLE AND FOG IS EXPECTED TO CONTINUE UNTIL MID MORNING TUESDAY ALONG AND NORTH OF A STERLING CITY TO BROWNWOOD LINE. ELSEWHERE ACROSS WEST CENTRAL TEXAS DRIZZLE AND FOG IS EXPECTED THOUGH TUESDAY MORNING. SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED THE FREEZING DRIZZLE MAY RESULT IN LIGHT ICE ACCUMULATIONS ON ELEVATED ROADWAYS AND BRIDGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTHWEST TO WEST WINDS ARE EXPECTED TUESDAY AFTERNOON. THERE IS POTENTIAL FOR WIND GUSTS OF 50 TO 60 MPH...MAINLY ACROSS THE WESTERN BIG COUNTRY AND CONCHO VALLEY. A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY AFTERNOON...ALONG AND WEST OF A STERLING CITY TO ROBERT LEE TO ROTAN LINE. THE WINDS WILL ELEVATE FIRE DANGER AND MAKE DRIVING DIFFICULT. BE ESPECIALLY ALERT FOR SUDDEN CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:42 AM CST | Wind Advisory | SJT | Callahan, Coke, Coleman, Concho, Crockett, Haskell and 7 more | 13 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.